Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 162, NWS Atlanta, GA

July 6, 2013Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 6, 2013, 1:14 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2013, 1:14 PM EDT (17:14 UTC)
Expired
Jul 7, 2013, 3:57 AM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.17 ft at Jul 6, 2013, 6:00 PM EDT.

actionminormoderate152007/0607/0707/08
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WGUS42 KFFC 061714
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT SAT JUL 6 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

  OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC167-303-319-070714-
/O.NEW.KFFC.FL.W.0162.130706T1714Z-000000T0000Z/
/OCNG1.1.ER.130706T1552Z.130706T1645Z.000000T0000Z.NO/
114 PM EDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR OCONEE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 12PM SATURDAY THE STAGE WAS 17.1 FEET...AND RISING 
* FLOOD STAGE IS 17.0 FEET. 
* AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.
  

$$

GAC107-283-070713-
/O.NEW.KFFC.FL.W.0163.130706T1714Z-000000T0000Z/
/SWOG1.1.ER.130706T1630Z.130706T1630Z.000000T0000Z.UU/
114 PM EDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OHOOPEE RIVER NEAR SWAINSBORO.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 12PM SATURDAY THE STAGE WAS 18.0 FEET...AND RISING. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 
  297. 

  

$$
2 follow-up statements
331 
WGUS82 KFFC 070204
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT SAT JUL 6 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES 

  OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN 
  COUNTIES 


GAC167-303-319-071604-
/O.CON.KFFC.FL.W.0162.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.130706T1552Z.130706T2145Z.000000T0000Z.NO/
1004 PM EDT SAT JUL 6 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR OCONEE.
* UNTIL FURTHER NOTICE. 
* AT 9 PM SATURDAY THE STAGE WAS 17.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON DEC 16 2009.
  

$$

GAC107-283-071604-
/O.CON.KFFC.FL.W.0163.000000T0000Z-000000T0000Z/
/SWOG1.1.ER.130706T1630Z.130707T0100Z.000000T0000Z.UU/
1004 PM EDT SAT JUL 6 2013

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR SWAINSBORO.
* UNTIL FURTHER NOTICE. 
* AT 9 PM SATURDAY THE STAGE WAS 18.2 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 
  297. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET ON JAN 23 2010.
  

$$
271 
WGUS82 KFFC 070757
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT SUN JUL 7 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

 
GAC167-303-319-070827-
/O.CAN.KFFC.FL.W.0162.000000T0000Z-130707T0757Z/
/OCNG1.1.ER.130706T1552Z.130706T2145Z.130707T0345Z.NO/
357 AM EDT SUN JUL 7 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR OCONEE.
* AT 3 AM SUNDAY THE STAGE WAS 16.8 FEET...AND FALLING.
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 17 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 6, 11:37 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 6, 11:37 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EDT SAT JUL 6 2013

.UPDATE...
NO BIG CHANGES TO THE NEAR-TERM FORECAST GRIDS THIS MORNING. LARGER
AXIS OF MORE WIDESPREAD...PERSISTENT RAIN REMAINS ON OUR WESTERN
PERIPHERY THIS AFTERNOON WITH SCATTERED SHOWERS ALREADY DEVELOPING
ACROSS THE REMAINDER OF THE FORECAST AREA AS WE SEE THINNING LOWER
CLOUD COVER AND SOME SOLAR HEATING. COVERAGE OF THIS CONVECTION WILL
CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH ENOUGH INSTABILITY
FOR SCATTERED THUNDER.

20

&&

.PREV DISCUSSION... /ISSUED 734 AM EDT SAT JUL 6 2013/

PREV DISCUSSION... /ISSUED 403 AM EDT SAT JUL 6 2013/

SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
PRETTY MUCH THE SAME OVERALL PATTERN IN PLACE AS YESTERDAY WITH
HIGH AMPLITUDE UPPER TROUGH OVER THE CENTER OF THE COUNTRY /CLOSED
LOW OVER MISSOURI/ PLUS VERY STRONG UPPER HIGH OVER THE WESTERN
ATLANTIC. THESE TWO COMBINE TO CONTINUE FUNNELING A VERY MOIST
AIR MASS INTO THE SOUTHEAST. GUIDANCE IS IN MUCH BETTER AGREEMENT
ON TIMING OF LIFTING THE UPPER LOW INTO THE OHIO VALLEY TODAY.
ECMWF REMAINS EVER SO SLIGHTLY FASTER /THOUGH THIS IS YESTERDAYS
12Z RUN/ BUT OVERALL THE MASS FIELDS ARE PRETTY SIMILAR...SLOWLY
LIFTING THE LOW INTO ILLINOIS/INDIANA BY 12Z SUNDAY AND THEN
DAMPING AS IT PHASES WITH THE LONGWAVE PATTERN OVER PENNSYLVANIA
BY THE END OF THE SHORT TERM /12Z MONDAY/. AS IT LIFTS NORTH...IT
WILL TAKE THE BEST SYNOPTIC SCALE LIFT /RIGHT ENTRANCE REGION OF
THE JET/ FURTHER NORTH AS WELL...BUT WE REMAIN VERY MOIST WITH A
DEEP CONNECTION TO THE TROPICS.

FOR TODAY...VERY LITTLE CHANGE FROM YESTERDAY. EXPECT SOME BREAKS IN
THE CLOUDS ESPECIALLY SOUTHEAST AGAIN THIS AFTERNOON SO EXPECT AGAIN
THAT CONVECTION WILL BREAK OUT MORE SIGNIFICANTLY ACROSS THAT AREA.
CONVECTION-ALLOWING MODELS REALLY DEPICT THIS FAIRLY WELL...WHEREAS
GFS/ECMWF KEEP THE MAIN PRECIP AXIS ACROSS EASTERN ALABAMA. CAN SEE
SOME OF THE CONVECTIVE DEVELOPMENT ON NAM QPF. THE HIRES MODELS
GENERALLY ALL DEVELOP A LINE OF HEAVY RAIN...WITH INDIVIDUAL CELLS
MOVING NORTH AS THE OVERALL LINE PROPAGATES EAST...IN EASTERN
ALABAMA AND MOVING IT INTO WESTERN GEORGIA BETWEEN 18-20Z AND
GENERALLY DISSIPATING IT AROUND 03Z. OVERALL LOOKS LIKE BEST CHANCES
ARE GENERALLY BETWEEN 21Z-03Z AS THE FORECAST LINE OF CONVECTION
PROPAGATES EAST...AND HAVE TRIED TO PAINT THIS IN HOURLY POP/WX
GRIDS. SEE HYDROLOGY DISCUSSION BELOW FOR MORE ON PRECIP.

FOR THE OVERNIGHT PERIOD...CONVECTIVELY DRIVEN PRECIP SHOULD TAPER
OFF AND WE GO BACK TO MORE SYNOPTICALLY- AND TOPOGRAPHICALLY-FORCED
PRECIP. THIS SHIFTS THE AXIS OF HEAVIEST RAINFALL NORTH AND
CONCENTRATES IN THE NORTH GEORGIA MOUNTAINS. AGAIN...SEE BELOW FOR
MORE ON PRECIP.

BY SUNDAY...AS THE UPPER LOW LIFTS NORTH THE UPPER HIGH OVER THE
ATLANTIC WILL BE ALLOWED TO RIDGE TOWARD FLORIDA AND SOUTHEAST
GEORGIA...WHICH WILL ACT TO SUPPRESS PRECIP IN THOSE AREAS. MAY EVEN
SEE SOME DECENT CLEARING ON SUNDAY AFTERNOON ACROSS SOUTHEAST
ZONES...AND WITH THE SUBSIDENCE FROM THE HIGH...THE CLEARING AND
RESULTANT SUNSHINE WILL NOT QUITE BE ABLE TO GENERATE THE CONVECTION
WE HAVE BEEN SEEING THE PAST FEW DAYS. THAT SAID...THROUGH SUNDAY
NIGHT...MOISTURE FLUX VECTORS KEEP HEADED STRAIGHT TOWARD NORTH
GEORGIA.

GOT BURNED ON TEMPS YESTERDAY AS MORE SUNSHINE BROKE OUT THAN
EXPECTED. WENT WITH A GENERAL BIAS-CORRECTED BLEND WITHOUT MESSING
WITH IT TOO MUCH FOR TODAY.

HYDROLOGY...
WPC QPF IS IMPRESSIVE FOR THIS AFTERNOON WITH WIDESPREAD 1/2 INCH
JUST ABOUT EVERYWHERE. CONSIDERING THAT IS BASIN-AVERAGE...WOULD NOT
BE SURPRISED TO SEE IMPRESSIVE TOTALS UPWARDS OF 3-4 INCHES IN
ISOLATED LOCATIONS...ESPECIALLY AS THE STORMS IN THE LINE /DISCUSSED
IN SHORT-TERM AFD/ TRAIN NORTH...EVEN AS THE LINE ITSELF PROPAGATES
SLOWLY EAST. BEYOND THAT...AS MENTIONED ABOVE...FOCUS SHIFTS TO
NORTH GEORGIA WHERE SUNDAY INTO SUNDAY NIGHT WPC QPF TOTALS HAVE
WIDESPREAD 2-4 INCHES /AGAIN THIS IS BASIN AVERAGE/. IF THIS PANS
OUT...THIS COULD CAUSE SIGNIFICANT PROBLEMS UP THERE /GENERALLY
NORTH OF A LINE FROM ROCKMART TO ALPHARETTA TO ATHENS/ WHERE
LAKES...RIVERS...AND CREEKS ARE ALREADY FILLED TO THE BRIM. SO WITH
THAT...HAVE EXPANDED AND EXTENDED THE FLOOD WATCH...TO COVER A FEW
ADDITIONAL COUNTIES /INCLUDING THE ATHENS AREA/ AND TO TAKE IT
THROUGH 00Z MONDAY.

TDP

LONG TERM /MONDAY THROUGH FRIDAY/...
BOTH THE GFS AND THE ECMWF SHOW THE BERMUDA HIGH MAKING A MORE
WESTWARD TRACK FORCING THE LOW FROM THE MISSISSIPPI VALLEY INTO
THE OHIO RIVER VALLEY MONDAY. THUS...SHIFTING THE MOISTURE PLUME
MORE TO THE WESTERN GULF AND STORMS TO BECOME MORE SCATTERED.
THROUGH MONDAY AND TUESDAY THE PLUME FLOWS INTO ALABAMA AND NORTH
GEORGIA TO CONTINUE AN ABUNDANCE OF MOISTURE INTO THE AREA...AND
PERIODS OF HEAVY RAINFALL. AN UPPER LEVEL LOW MOVES FROM THE
ATLANTIC ACROSS FLORIDA INTO THE GULF BY WEDNESDAY AND BRIEFLY
INTERRUPTS THE PLUME...BUT PLENTY OF MOISTURE REMAINS AND ALONG
WITH THE SHORTWAVES STREAMING FROM THE GULF TO THE NORTHEAST
THROUGH THE FLOW.THIS WILL CONTINUE THE THUNDERSTORM ACTIVITY.
THIS PATTERN WILL CONTINUE INTO FRIDAY...AS THE MOISTURE SHIFTS
FROM NORTHERN SECTIONS OF THE STATE TO THE SOUTH.

37

AVIATION...
12Z UPDATE...
WIDESPREAD IFR CIGS THIS MORNING...WITH A COUPLE OF SITES BOUNCING
IN AND OUT OF MVFR. TREND SHOULD CONTINUE FOR ANOTHER FEW HOURS
WITH GRADUAL LIFTING TO MVFR LATER IN THE MORNING AS -SHRA
INCREASES ACROSS THE AREA. EXPECT AREA OF CONVECTION TO MOVE
ACROSS FROM W TO E BETWEEN 20-02Z OR SO...DISSIPATING BY 03Z. HAVE
INCLUDED PREVAILING TSRA EVERYWHERE DURING THIS TIME PERIOD...
ADJUSTED LATER ON THE EAST SIDE. EXPECT LOW VFR CONDITIONS
AHN/MCN/CSG THIS AFTERNOON...BUT EVERYONE WILL DROP AGAIN
OVERNIGHT TO AT LEAST MVFR BUT MOSTLY IFR. SE TO SSE WINDS THROUGH
THE PERIOD 5-10KT.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON WINDS.
MEDIUM ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  70  84  71 /  80  90  60  60
ATLANTA         82  71  82  71 / 100  90  70  50
BLAIRSVILLE     77  68  77  65 / 100 100  90  60
CARTERSVILLE    80  71  82  71 / 100  80  90  60
COLUMBUS        85  72  85  74 / 100  90  70  30
GAINESVILLE     80  70  80  70 / 100 100  80  60
MACON           86  71  87  73 /  80  90  60  30
ROME            79  71  81  71 / 100  80  90  60
PEACHTREE CITY  83  70  82  71 / 100  90  70  30
VIDALIA         89  73  89  74 /  40  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MERIWETHER...MORGAN...MURRAY...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...POLK...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jul 6, 12:13 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT SAT JUL 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1213 PM EDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE
AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING
OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE
EXPECTED TO BE GENERALLY ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS
PERIOD OF PROLONGED RAINFALL.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO HEAVY RAINFALL ESPECIALLY THIS AFTERNOON
AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING. RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES CAN BE
EXPECTED GENERALLY NORTH OF ATLANTA...WITH AT LEAST A HALF INCH
EXPECTED NORTH AND WEST OF A CORDELE TO DUBLIN LINE.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH
WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HEAVY RAINFALL IS EXPECTED AGAIN ON SUNDAY ESPECIALLY ACROSS
NORTH GEORGIA WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED...WITH SOME AREAS IN THE MOUNTAINS BETWEEN 2 AND 3
INCHES. THIS MAY LEAD TO ADDITIONAL FLOODING PROBLEMS ESPECIALLY
IN THE MOUNTAINS. AFTER SUNDAY...ALTHOUGH THE RAINFALL MAY NOT BE
AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY
RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.
NORTH GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL
RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL
TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA.
PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS
SHOULD MONITOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 6, 1:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT SAT JUL 6 2013

GAZ002>004-011-012-019-061730-
106 PM EDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 130 PM
EDT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF HEAVY RAIN OVER LAKE MARVIN...MOVING NORTHEAST AT 25 MPH TO
30 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND EVERETT SPRINGS...SUBLIGNA...LAKE
MARVIN...SUGAR VALLEY...SUTTLES MILL...NAOMI...VILLANOW...MILL
CREEK...DALTON...ROCKY FACE AND WOOD STATION. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3489 8515 3478 8490 3445 8506 3453 8526
TIME...MOT...LOC 1705Z 206DEG 22KT 3457 8511

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:05 PM EDTSpecial Weather StatementFFCJones25 min
Jul 5, 8:12 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Coweta, Douglas, Fulton, Paulding48 min
Jul 5, 10:28 PM EDTSpecial Weather StatementFFCClarke, Madison47 min
Jul 6, 3:49 AM EDTSpecial Weather StatementFFCBarrow, Jackson, Walton41 min
Jul 6, 4:29 AM EDTSpecial Weather StatementFFCBarrow, Jackson, Towns, White46 min
Jul 6, 5:16 AM EDTSpecial Weather StatementFFCTowns, White29 min
Jul 6, 5:44 AM EDTSpecial Weather StatementFFCTowns, White31 min
Jul 6, 1:06 PM EDTSpecial Weather StatementFFCWhitfield24 min
Jul 6, 1:14 PM EDTRiver Flood WarningFFCEmanuel, Treutlen28 hr
Jul 6, 3:27 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more48 min
Jul 6, 4:00 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Polk45 min
Jul 6, 5:24 PM EDTSpecial Weather StatementFFCCarroll, Douglas36 min
Jul 6, 6:37 PM EDTFlash Flood WarningFFCFloyd, Polk4 hr
Jul 6, 7:38 PM EDTFlash Flood WarningFFCWhitfield5 hr
Jul 6, 7:52 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett38 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.